Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking zolpidem and pristiq. Suggest alternate medicine that helps to sleep

User rating for this question
Answered by

Practicing since : 2009
Answered : 632 Questions

I'm been on a dual uptake inhibitor - Pristiq - for over 2 months now. The side effects now aren't that bad, but I'm not sleeping well, and don't want to take Zolpiden too often, because I work full-time and need to drive for 50 minutes to work. I had an accident last year - not too serious - but I had been taking Zolpidem, half a tablet - when I woke up at around 2am-3am. My doctor suggested a take a full tablet before going to bed, and this is better. However, when I stop the zolpidem I inevitably wake up again most nights, especially if my bladder is full

I think a normal SSRI is now my best bet and Cipramil has worked for me over many years - however with a peak of side effects at times. Could you recommend a SSRI that will help me sleep - but not Mirtazapine. What are the advantages of Lexapro over Cipramil?

Posted Fri, 19 Apr 2013 in General Health
Answered by Dr. Sundar Gnanavel 1 hour later
Thanks for your query. As you rightly mentioned pristiq is desvenlfaxibe a dual snri antidepressant. I understand your need for a mildly sedating antidepressant that diies not disable you from your activities. The ideal choice would be paroxetine a ssri in bith plain and controlled release preparation. It is a good antidepressant and mildly sedating. Lexapro is escitalopram and cipramil is citalopram. The advantage if firmer is better efficacy less drug interaction and side effects. Chemically they are similar molecules. Hope you are clear now. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor